Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Radio-Frequency to lower back

ravenr2rravenr2 Posts: 13
edited 06/17/2014 - 4:25 AM in Pain Management
Hi All,

I just needed some insight from you. I've had many procedures done to my back epidurals, facet injections and now radio frequency. I've had both side of my upper back done. Now they are doing lower part of back. The last radio frequency that i received for lower back was on 6/5 and i was on the table for 45 minutes. Needless to say im still bruised and in pain. I take pain meds for it..although i much rather not. I hated taking an aspirin for headaches. I have been on muscle relaxers and pain pills. I hate taking them as they help for a short time and im in more pain after they wear off. Im talking like 2 hours after i take it. I refuse to take a different pain pill..Im on Vicodin right now. My pm even gave a special compound creme for the pain. WTH!! I must be some kind of bionic woman that nothing helps the pain!!!

My question is, this is the 4th time from procedures i just dont feel right. I feel feverish and i have no fever. I went to my reg doc last week and he said i was fine. I was told by my pain mgmt secretary that my immune systems lowers with these procedures. You see my back is a big big so my pain management doc needs to take his time on me. I have been having procedures since last july. I have counted a total of 50 things done to my back injections and now this radio frequency and still have 2 more to go until they see if surgery is needed. So i go to him for one more radio frequency to my left side then discography.

Does any of you feel basically crappy a week after these procedures? Im loading up on vit c due to the fact it effects my immune system.

Im at a loss as to what to do. I go to the dr and he tells me nothing is wrong. Im not sure if i have an infection inside my body or not. I don't want to go back to the dr again as like I said I was there last thursday.

Im just really tired of feeling this way. I feel like im in an oven right now..im not sure..Im just soo sick of all of this. I cry because of the pain and how I feel. I never cry about this. Like I said im very strong but this is just nuts. Im also am on anxiety meds which helps with the anxiety part. Im also supposed to take cholesterol pills, but i rather see how diet and garlic pills work. Im only 37 damn years old and I feel like im older. Forget social life. My friends understand but it is still hard for me. My husband and son have been great through all of this. We play games and stuff and go for rides that i can tolerate to get my mind off the pain.

Ive had 2 neck fusion surgeries 3 years ago. One for initial surgery and the other to take the plate out. And I was in very much pain with that but it was bearable..although i was in severe pain my family thought i was crazy for not taking pain meds. Im stubborn hehe.

anyway if someone on this forum can give me insight, it would be helpful.



Im a very, very strong woman but this is just insane.


  • Welcome to Spine Health.........an increase in pain is common post procedure, and the feeling of being feverish with no actual fever is something that I have read others have experienced at times. If it doesn't calm down in a few more days, or you feel worse, then I would return to see your doctor, and possibly have some blood work done to make sure that there are no signs of infection.



  • ravenr2rravenr2 Posts: 13
    edited 06/17/2014 - 3:55 PM
    Thanks for the response. I actually think I found the problem. As i said i was taking pain meds for a week and a half and noticed the feverish and chills and headache for the past 3 days. Overall yucky feeling. As i read more about withdrawals from pain meds, and mind you i dont ever take them or even abuse them, until i get severe pain and with radiofrequency, it intensifies. What i was experiencing was from the pain pills. I only take them as needed, but i needed to take them a week and a half straight.

    It turns out all of this was from the pain medication and not taking it. I felt pretty ok today. No burning up feeling whatsoever. I took my 1000mg of vit c as well. Of course im still in very much pain, but i will not grab for pain pill as I hated the way i felt the past 3 days. I guess ill deal with it. If it gets really, really bad i guess i will take 1, but i rather not. Im not a person that takes any sort of pill for pain, but with a week and a half yes i took it more often. Withdrawals are not fun and im not even on them long. I was told to take one everyday. Nope im sorry im not doing that. Im not getting addicted to these things. I will look for other pain things to take to help ease. Im actually in pain everyday with my back, even without this procedure. So that is why i was told to take them everyday. Im sorry but i cant do that. I've somehow learned to deal with my pain everyday, to the point of crying. If im not the strongest person, im not sure who is. I get yelled at for not taking them everyday..sorry im not getting addicted to this stuff..I will find something else to help ease the pain.

    Thanks for the response.
  • EMS GuyEEMS Guy Posts: 916
    edited 06/20/2014 - 12:59 PM
    If you have had any procedures recently where they've injected steroids (cortisone), it can make you feel crappy for a couple weeks as well.

    I wish you the best!

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • I understand your fears about addiction but there is a huge difference between addiction and tolerance and the two terms, while very different are often used interchangably.
    Tolerance occurs when a patient who has been on a medication for a substantial length of time, needs an increased dose to maintain pain relief ( for a pain patient). It is similar for a diabetic who has been on insulin for some time, but the old dosage of insulin is no longer regulating their blood sugars as it once did, or for someone who is taking medication to regulate their blood pressure and the current dose is no longer as effective and the patient is now getting spikes of high blood pressure ,despite taking their medication as directed.

    Addiction is the misuse of a medication , or substance by someone who is using it for purposes other than it was intended.....and it is a pattern of psychological factors and behaviors of ever increasing doses and amounts chasing the high they got from the substance . Despite the negative consequences of their behaviour, they continue to use the substance.
Sign In or Register to comment.